Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 256, NWS North Platte, NE

August 8, 2011Chase County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 8, 2011, 3:35 PM MDT for Chase County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 3:35 PM MDT (21:35 UTC)
Expired
Aug 8, 2011, 4:15 PM MDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Chase County, NE

The radar

The Goodland radar (KGLD), 120 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 3:57 PM MDTHAIL 1.754 W Champion, NESPOTTER REPORTED GOLF BALL SIZED HAIL 4 MILES WEST OF CHAMPION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-479 J/kg
Mixed-layer LCL
1363 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WUUS53 KLBF 082135
SVRLBF
NEC029-082215-
/O.NEW.KLBF.SV.W.0256.110808T2135Z-110808T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM MDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHASE COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 415 PM MDT

* AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAMAR...OR 14 MILES WEST OF IMPERIAL...AND MOVING SOUTHEAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  IMPERIAL...CHAMPION...ENDERS...ENDERS RESERVOIR STATE RECREATION
  AREA AND HIGHWAY 6 MILE MARKER 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

&&

LAT...LON 4035 10195 4058 10205 4068 10175 4035 10140
      4034 10190
TIME...MOT...LOC 2135Z 335DEG 27KT 4055 10190
WIND...HAIL 60MPH 1.00IN

$$

BUTTLER
3 follow-up statements
338 
WWUS53 KLBF 082150
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM MDT MON AUG 8 2011

NEC029-082215-
/O.CON.KLBF.SV.W.0256.000000T0000Z-110808T2215Z/
CHASE NE-
350 PM MDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE COUNTY
UNTIL 415 PM MDT...

AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
WEST OF CHAMPION...OR 12 MILES WEST OF IMPERIAL...MOVING SOUTHEAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHAMPION...ENDERS AND ENDERS RESERVOIR STATE RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

&&

LAT...LON 4035 10195 4058 10205 4068 10175 4035 10140
      4034 10190
TIME...MOT...LOC 2150Z 333DEG 35KT 4043 10184
WIND...HAIL 60MPH 1.00IN

$$

BUTTLER
607 
WWUS53 KLBF 082200
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM MDT MON AUG 8 2011

NEC029-082215-
/O.CON.KLBF.SV.W.0256.000000T0000Z-110808T2215Z/
CHASE NE-
400 PM MDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE COUNTY
UNTIL 415 PM MDT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
STORM WAS LOCATED 8 MILES SOUTHWEST OF CHAMPION...OR 13 MILES
SOUTHWEST OF IMPERIAL...MOVING SOUTHEAST AT 40 MPH.

THIS STORM PRODUCED GOLF BALL SIZED HAIL 4 MILES WEST OF CHAMPION AT 
357 PM MDT.

LOCATIONS IMPACTED INCLUDE...
RURAL AREAS IN EXTREME SOUTH CENTRAL CHASE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

&&

LAT...LON 4035 10195 4058 10205 4068 10175 4035 10140
      4034 10190
TIME...MOT...LOC 2200Z 333DEG 35KT 4034 10178
WIND...HAIL <50MPH 1.75IN

$$

BUTTLER
579 
WWUS53 KLBF 082212
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
412 PM MDT MON AUG 8 2011

NEC029-082222-
/O.EXP.KLBF.SV.W.0256.000000T0000Z-110808T2215Z/
CHASE NE-
412 PM MDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR CHASE COUNTY WILL EXPIRE AT
415 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT MDT FOR 
SOUTHWESTERN NEBRASKA. 

LAT...LON 4035 10195 4058 10205 4068 10175 4035 10140
      4034 10190
TIME...MOT...LOC 2212Z 333DEG 35KT 4023 10171

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:40 PM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 8, 1:40 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
240 PM CDT MON AUG 8 2011

.SYNOPSIS...
WEAK SURFACE CONVERGENCE INDICATED NEAR A STALLED OUTFLOW BOUNDARY
NEAR THE NORTH PLATTE/PLATTE RIVER VALLEY WITH SOME TOWERING CU
VISIBLE ON SATELLITE. THIS WILL BE ONE AREA OF NEAR TERM FOCUS. A
THUNDERSTORM HAS DEVELOPED ON THE SOUTHERN BLACK HILLS AS WELL WITH
WEAK CONVECTION CONTINUING TO LINGER ALONG THE NEBRASKA SOUTH DAKOTA
BORDER THIS AFTERNOON. DESTABILIZATION IS OCCURRING WITH SURFACE
BASED CAPES OF 1000-2200 J/KG.

&&

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
POTENTIAL EXISTS FOR A STORM CLUSTER...CURRENTLY DEVELOPED ON THE
SOUTHERN BLACK HILLS TO MOVE EAST SOUTHEAST ACROSS NORTHERN NEBRASKA
LATER THIS AFTERNOON AND EVENING. THE HIGH RESOLUTION RAPID REFRESH
(HRRR) MODEL INDICATES THIS TO OCCUR...ALTHOUGH MOVEMENT/DEVELOPMENT
IS MUCH FURTHER SOUTHEAST. MODEL FORECAST CORFIDI VECTOR INDICATE A
GENERAL EAST SOUTHEAST MOVEMENT. SEVERE STORMS ARE POSSIBLE GIVEN
SUFFICIENT DEEP LAYER SHEAR. LIMITING FACTORS ARE PRESENCE OF POST
FRONTAL LIGHT NORTHERLY WINDS AND MODEST INSTABILITY OF 1000-1500
J/KG. ANY DEVELOPMENT SHOULD DIMINISH OR EXIT AREA BY MIDNIGHT
TONIGHT. THERE MAY ALSO BE ISOLATED STORMS TO DEVELOP ACROSS
REMAINDER OF FORECAST AREA THIS AFTERNOON...ESPECIALLY NEAR ANY
EXISTING OUTFLOW BOUNDARIES MEANDERING THE REGION.

EASTERLY TO SOUTHEASTERLY UPSLOPE FLOW INCREASES TUESDAY AFTERNOON
AS WEAK SURFACE HIGH RESIDES FROM SOUTH DAKOTA INTO EASTERN
NEBRASKA. FAST WESTERLIES ALOFT WILL BRING AN ORGANIZED THREAT FOR
MCS FORMATION WITH GENERAL WIDESPREAD RAINFALL POSSIBLE. DUE TO 30
TO 50 KNOT DEEP LAYER SHEAR...SEVERE STORMS AGAIN POSSIBLE BY LATE
AFTERNOON. HIGHS TUESDAY ALSO TO BE SLIGHTLY COOLER IN THE UPPER 70S
TO LOWER 80S.

PREFER THE SLOWER TIMING OF THE NAM MODEL WITH ORGANIZED DEVELOPMENT
TARGETED IN THE NEBRASKA PANHANDLE LATE AFTERNOON TO BLOSSOM AND
TRACK SOUTHEAST THROUGH THE CENTRAL AND SOUTHERN SANDHILLS
OVERNIGHT. A DEVELOPING EAST/SOUTHEAST LOW LEVEL JET...WHICH HAS
BEEN LACKING THE PAST SEVERAL DAYS WILL BE PRESENT AIDING IN STORM
INFLOW. AREAS OF SIGNIFICANT RAINFALL ARE EXPECTED.

THE HEAVY CONVECTION WILL DIMINISH BY WEDNESDAY...ALTHOUGH AMPLE
MOISTURE AND WEAK LIFT WILL BE SUFFICIENT FOR AT LEAST SCATTERED
SHOWERS AND STORMS. MOST IF NOT ALL THE ACTIVITY SHOULD END
WEDNESDAY EVENING. LOWERED HIGHS WEDNESDAY A BIT FURTHER TO RANGE
FROM 73 TO 76 AS PERSISTENT STRATUS TO ALSO INHIBIT WARMUP.

MAINTAINED AT LEAST A SLIGHT CHANCE FOR SHOWERS AND STORMS
THURSDAY/THURSDAY NIGHT AS FAST WESTERLIES ALOFT IN ZONAL FLOW MAY
AID IN AT LEAST ISOLATED DEVELOPMENT. HIGHS A BIT WARMER FROM 82 TO
86.

.LONG TERM (FRIDAY THROUGH MONDAY)...
UPPER RIDGE FORECAST TO PERSIST FROM THE FOUR CORNER REGION INTO THE
NORTHERN ROCKIES PER GFS MODEL...WHILE THE 12Z ECMWF BREAK DOWN THE
NORTHERN PORTION OF RIDGE. STORM CHANCES WILL EXIST...ALTHOUGH MOST
DEVELOPMENT LOOKS TO BE ISOLATED. HIGH TO WARM FROM THE LOW TO MID
80S FRIDAY AND SATURDAY TO THE MID AND UPPER 80S SUNDAY AND MONDAY.
A COLD FRONT STILL FORECAST TO PASS FRIDAY WITH RETURN SOUTHERLY
WINDS BY SUNDAY AND MONDAY.

&&

.AVIATION...
THUNDERSTORMS ARE ONCE AGAIN POSSIBLE ACROSS THE AREA FOR THIS
AFTERNOON AND INTO EARLY EVENING. AN UPPER LEVEL DISTURBANCE WILL
PASS ACROSS NEBRASKA THIS AFTERNOON AND IS EXPECTED TO SPARK OFF
CONVECTION OVER THE PANHANDLE AND THE BLACK HILLS IN SOUTH DAKOTA.
STORMS HAVE STARTED TO DEVELOP EARLY THIS AFTERNOON OVER THE BLACK
HILLS. THIS CONVECTION IS EXPECTED TO MOVE SOUTHEAST INTO NORTHWEST
NEBRASKA...HOWEVER IF THE ACTIVITY FORMS INTO A LINE IT LOOKS AS IF
MOVEMENT WOULD BE MORE EASTERLY. CONFIDENCE IS HIGHER WITH THESE
STORMS MOVING OVER THE KVTN TERMINAL LATER THIS AFTERNOON. HAVE LOW
TO MODERATE CONFIDENCE WITH STORM DEVELOPMENT OVER THE
PANHANDLE...SO HAVE INCLUDED VCTS INTO THE KLBF FORECAST. AFTER THIS
CONVECTION PASSES...QUIET CONDITIONS ARE EXPECTED WITH VFR CEILINGS
AND VISIBILITIES AS WELL AS LIGHT AND VARIABLE WINDS...EVENTUALLY
SWITCHING TO THE NORTHEAST.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...ROBERG
AVIATION...BROOKS
Hazardous weather outlook, Aug 8, 3:10 PM MDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
410 PM CDT MON AUG 8 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-092115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
410 PM CDT MON AUG 8 2011 /310 PM MDT MON AUG 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO PERHAPS SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE
THROUGH EARLY THIS EVENING. THE AREA OF CONCERN IS PRIMARILY
SOUTH OF A LINE FROM VALENTINE TO BARTLETT. LARGE HAIL AND
DAMAGING WINDS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY. CONDITIONS ARE
EXPECTED TO BE FAVORABLE FOR STORMS TO BECOME SEVERE WITH PRIMARY
THREATS OF LARGE HAIL AND DAMAGING WINDS. THE AREA OF CONCERN IS
GENERALLY WEST OF A LINE FROM VALENTINE TO TAYLOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BROOKS

In the hours before

Local storm report, Aug 8, 10:10 AM MDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1110 AM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             10 SE VALENTINE         42.77N 100.41W
08/07/2011  E1.50 INCH       CHERRY             NE   PUBLIC

0815 PM     TSTM WND GST     10 SE VALENTINE         42.77N 100.41W
08/07/2011  E80 MPH          CHERRY             NE   PUBLIC

            THE VERY STRONG WINDS LASTED ABOUT 20 MIN

0740 PM     HAIL             2 E KILGORE             42.94N 100.92W
08/07/2011  E1.75 INCH       CHERRY             NE   PUBLIC

&&

BROOKS
Local storm report, Aug 8, 12:19 PM MDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
119 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             1 W KILGORE             42.94N 100.98W
08/07/2011  E2.75 INCH       CHERRY             NE   PUBLIC

            ALSO ESTIMATED WINDS BLEW AT LEAST 60MPH AS THE STORM
            PASSED

0715 PM     HAIL             3 NW KILGORE            42.97N 101.00W
08/07/2011  E2.75 INCH       CHERRY             NE   PUBLIC

            WINDSHIELDS AND WINDOWS WERE BROKE FROM LARGE HAIL

0720 PM     TSTM WND DMG     6 SE KILGORE            42.88N 100.87W
08/07/2011                   CHERRY             NE   PUBLIC

            GRAIN BINS...OUTBUILDINGS...WINDMILLS AND PIVOTS DAMAGED

0750 PM     TSTM WND DMG     7 SSW CROOKSTON         42.83N 100.81W
08/07/2011                   CHERRY             NE   PUBLIC

            BUILDING DAMAGE REPORTED ON THE PROPERTY

0815 PM     TSTM WND DMG     13 SE VALENTINE         42.74N 100.37W
08/07/2011                   CHERRY             NE   PUBLIC

            LOTS OF TREES DOWN AS WELL AS BUILDING DAMAGE

&&

BROOKS
Local storm report, Aug 8, 12:26 PM MDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
126 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     28 S VALENTINE          42.47N 100.55W
08/07/2011  E60 MPH          CHERRY             NE   CO-OP OBSERVER

&&

BROOKS
Local storm report, Aug 8, 1:21 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
221 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND DMG     8 SSE CROOKSTON         42.82N 100.69W
08/07/2011                   CHERRY             NE   EMERGENCY MNGR

            LOTS OF TREES DOWN OVER BUSH ROAD

0850 PM     TSTM WND DMG     3 S BASSETT             42.54N 99.54W
08/07/2011                   ROCK               NE   EMERGENCY MNGR

            POWERLINES DOWN...POWER WAS OUT IN TOWN UNTIL 2 AM MONDAY
            MORNING

&&

BROOKS
Local storm report, Aug 8, 1:24 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
224 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             HERSHEY                 41.16N 101.00W
08/07/2011  M1.25 INCH       LINCOLN            NE   TRAINED SPOTTER

            SPOTTER REPORTED HALF-DOLLAR SIZED HAIL ON THE WEST SIDE
            OF HERSHEY.

0620 PM     HAIL             7 SE NORTH PLATTE       41.06N 100.68W
08/07/2011  E1.00 INCH       LINCOLN            NE   PUBLIC

            GROUND COVERED WITH HAIL...LARGEST WAS QUARTERS.

0624 PM     HAIL             10 SE ROSCOE            41.03N 101.46W
08/07/2011  M1.00 INCH       KEITH              NE   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL 10 SE OF ROSCOE.

0715 PM     HAIL             1 W KILGORE             42.94N 100.98W
08/07/2011  E2.75 INCH       CHERRY             NE   PUBLIC

            ALSO ESTIMATED WINDS BLEW AT LEAST 60MPH AS THE STORM
            PASSED

0715 PM     HAIL             3 NW KILGORE            42.97N 101.00W
08/07/2011  E2.75 INCH       CHERRY             NE   PUBLIC

            WINDSHIELDS AND WINDOWS WERE BROKE FROM LARGE HAIL

0720 PM     TSTM WND DMG     6 SE KILGORE            42.88N 100.87W
08/07/2011                   CHERRY             NE   PUBLIC

            GRAIN BINS...OUTBUILDINGS...WINDMILLS AND PIVOTS DAMAGED

0732 PM     HAIL             3 SW KILGORE            42.91N 101.00W
08/07/2011  M2.75 INCH       CHERRY             NE   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED GOLF BALL AND BASEBALL SIZED
            HAIL 3 MILES SOUTHWEST OF KILGORE...ABOUT 2 MILES SOUTH
            OF HIGHWAY 20.

0733 PM     HAIL             4 NW KILGORE            42.98N 101.01W
08/07/2011  M2.75 INCH       CHERRY             NE   PUBLIC

            PUBLIC REPORTED GOLF BALL AND BASEBALL SIZED HAIL 4 MILES
            NORTHWEST OF KILGORE.

0735 PM     TSTM WND DMG     5 S KILGORE             42.87N 100.96W
08/07/2011                   CHERRY             NE   PUBLIC

            PUBLIC REPORTED THAT A TREE WENT THROUGH A HOUSE 5 MILES
            SOUTH OF KILGORE. ALSO REPORTED POWERLINES AND OTHER
            TREES DOWN.

0740 PM     HAIL             2 E KILGORE             42.94N 100.92W
08/07/2011  E1.75 INCH       CHERRY             NE   PUBLIC

0745 PM     FUNNEL CLOUD     VALENTINE               42.87N 100.55W
08/07/2011                   CHERRY             NE   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED A FUNNEL CLOUD JUST SOUTH OF
            VALENTINE. PRECISE LOCATION UNKNOWN.

0750 PM     TSTM WND DMG     7 SSW CROOKSTON         42.83N 100.81W
08/07/2011                   CHERRY             NE   PUBLIC

            BUILDING DAMAGE REPORTED ON THE PROPERTY

0753 PM     TSTM WND DMG     8 SSE CROOKSTON         42.82N 100.69W
08/07/2011                   CHERRY             NE   EMERGENCY MNGR

            LOTS OF TREES DOWN OVER BUSH ROAD

0800 PM     TSTM WND GST     28 S VALENTINE          42.47N 100.55W
08/07/2011  E60.00 MPH       CHERRY             NE   CO-OP OBSERVER

0801 PM     TSTM WND GST     VALENTINE               42.87N 100.55W
08/07/2011  M58.00 MPH       CHERRY             NE   ASOS

            VALENTINE ASOS REPORTED THUNDERSTORM WIND GUST OF 58 MPH.

0802 PM     TSTM WND GST     VALENTINE               42.87N 100.55W
08/07/2011  M77.00 MPH       CHERRY             NE   ASOS

            VALENTINE ASOS REPORTED A THUNDERSTORM WIND GUST TO 77
            MPH.

0814 PM     TSTM WND GST     27 S VALENTINE          42.48N 100.55W
08/07/2011  M62.00 MPH       CHERRY             NE   MESONET

            NWS RAWS SITE NEAR HIGHWAY 83

0815 PM     TSTM WND GST     10 SE VALENTINE         42.77N 100.41W
08/07/2011  E80.00 MPH       CHERRY             NE   PUBLIC

            THE VERY STRONG WINDS LASTED ABOUT 20 MIN

0815 PM     TSTM WND DMG     13 SE VALENTINE         42.74N 100.37W
08/07/2011                   CHERRY             NE   PUBLIC

            LOTS OF TREES DOWN AS WELL AS BUILDING DAMAGE

0815 PM     HAIL             10 SE VALENTINE         42.77N 100.41W
08/07/2011  E1.50 INCH       CHERRY             NE   PUBLIC

0825 PM     TSTM WND GST     4 ENE JOHNSTOWN         42.59N 99.98W
08/07/2011  M62.00 MPH       BROWN              NE   AWOS

0842 PM     TSTM WND GST     4 ENE JOHNSTOWN         42.59N 99.98W
08/07/2011  M71.00 MPH       BROWN              NE   AWOS

0850 PM     TSTM WND DMG     3 S BASSETT             42.54N 99.54W
08/07/2011                   ROCK               NE   EMERGENCY MNGR

            POWERLINES DOWN...POWER WAS OUT IN TOWN UNTIL 2 AM MONDAY
            MORNING

0914 PM     TSTM WND GST     27 S VALENTINE          42.48N 100.55W
08/07/2011  M59.00 MPH       CHERRY             NE   MESONET

            NWS RAWS SITE ALONG HIGHWAY 83

0920 PM     NON-TSTM WND GST VALENTINE               42.87N 100.55W
08/07/2011  M71.00 MPH       CHERRY             NE   ASOS

0929 PM     TSTM WND GST     ATKINSON                42.53N 98.98W
08/07/2011  M60.00 MPH       HOLT               NE   PUBLIC

            PUBLIC REPORTED 60 MPH WIND GUSTS IN ATKINSON.

0929 PM     FUNNEL CLOUD     2 W ONEILL              42.46N 98.69W
08/07/2011                   HOLT               NE   TRAINED SPOTTER

            TRAINED SPOTTERS REPORTED A WALL CLOUD BETWEEN ONEILL AND
            EMMET.

0935 PM     TSTM WND GST     2 NW ONEILL             42.48N 98.67W
08/07/2011  M58.00 MPH       HOLT               NE   AWOS

0958 PM     TSTM WND GST     6 W ATKINSON            42.53N 99.09W
08/07/2011  M70.00 MPH       HOLT               NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 60 TO 70 MPH WINDS 6 MILES WEST
            OF ATKINSON.

&&

BROOKS
Special weather statement, Aug 8, 3:32 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
432 PM CDT MON AUG 8 2011

NEZ035-057-082215-
ARTHUR NE-KEITH NE-
332 PM MDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR AND NORTHERN KEITH
COUNTIES UNTIL 415 PM MDT...

AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOURQUIM HILL...OR 12 MILES WEST OF
ARTHUR...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ARTHUR...
  HAYTHORN LAKE...
  THREE MILE LAKE...
  HIGHWAY 61 MILE MARKER 130...
  HIGHWAY 61 MILE MARKER 120...
  HIGHWAY 92 MILE MARKER 170...
  HIGHWAY 61 MILE MARKER 110...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:39 PM MDTSevere Thunderstorm WarningLBFCherry66 min
Aug 7, 7:10 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Rock50 min
Aug 7, 7:49 PM MDTSevere Thunderstorm WarningLBFBoyd, Brown, Holt, Keya Paha, Rock56 min
Aug 7, 8:34 PM MDTSevere Thunderstorm WarningLBFBoyd, Garfield, Holt, Keya Paha, Rock, Wheeler56 min
Aug 8, 4:21 PM MDTSevere Thunderstorm WarningLBFKeith39 min
Aug 8, 4:53 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins52 min
Aug 8, 5:08 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln52 min
Aug 8, 5:31 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Lincoln, Perkins74 min
Aug 8, 5:46 PM MDTSevere Thunderstorm WarningLBFLincoln44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.